MAUDE Adverse Event Report: K2M, INC. ADJUSTABLE INSERTER; TLIF II; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. ADJUSTABLE INSERTER; TLIF II; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 3303-90603
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the aleutian tlif adjustable inserter and inner shaft would not hold the cascadia tl cage during insertion.Surgery was successfully completed with another device and a 45 minute delay.No adverse consequences or medical intervention were reported.This report captures the inserter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device has been received and section d has been updated.
 
Additional Manufacturer Narrative
A visual inspection was performed.The device was returned with the inner shaft and a cascadia implant.Slight deformation was found on the threaded tip, however this did not affect the function of the device.The device was functionally inspected.The inner shaft was able to be inserted into the inserter and the cascadia implant was able to be attached with no difficulty.The inner shaft was able to click indicating that the implant was properly secured on the end.The implant was stable with a solid connection.The inner shaft was able to be removed.The inserter was able to rotate the implant with no issues.The inner shaft was able to be reinserted and disengage the implant with no issues.The reported event could not be duplicated as the device functioned as expected.A review of complaint history associated with the subject catalog number was performed, and no adverse trends were observed.It was further reported that there was no damage noted on the inserter as it was brand new, the torque limit was reached and was reengaged 4 times, the inner shaft was not impacted, the disc spaced was shaved and blunt paddled and sized using the paddle.The inserter was not holding the cage during impaction.As the device functioned as expected, a definite cause cannot be determined.Deformation was found on the tip threads and on the cascadia implant threads, which indicates that the implant may have been cross threaded or not fully engaged with the tip during insertion.Impaction of the inserter while the implant was not fully engaged with the inserter may have caused it to disengage.
 
Event or Problem Description

Brand Name
ADJUSTABLE INSERTER; TLIF II
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14053905
Report Number3004774118-2022-00135
Device Sequence Number11915916
Product Code MAX
UDI-Device Identifier10888857157668
UDI-Public10888857157668
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3303-90603
Device Catalogue Number3303-90603
Device Lot NumberPPAH
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer05/12/2022
06/20/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date05/26/2022
07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown